Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 24, NWS Pocatello, ID

May 27, 2011

NWS Pocatello, ID issued this wind advisory at May 27, 2011, 3:37 AM MDT. It took effect at May 27, 2011, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 27, 2011, 3:37 AM MDT (09:37 UTC)
In effect from
May 27, 2011, 11:00 AM MDT
Expired
May 27, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS75 KPIH 270937
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MDT FRI MAY 27 2011

...STRONG GUSTY WINDS IN THE UPPER AND LOWER SNAKE PLAIN TODAY...

.A SURFACE COLD FRONT ASSOCIATED WITH A LOW PRESSURE DISTURBANCE
CROSSING ALBERTA CANADA TODAY TRAILS SOUTHWEST INTO THE ARCO
DESERT AREA AND WILL SUPPORT STRONG AND GUSTY SOUTHWEST WINDS OF
25 TO 35 MPH. WINDS MAY GUST UP TO 45 MPH THIS AFTERNOON. WINDS
WILL DIMINISH TO 10 TO 15 MPH FAIRLY EARLY THIS EVENING.


IDZ020-021-280200-
/O.NEW.KPIH.WI.Y.0024.110527T1700Z-110528T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
337 AM MDT FRI MAY 27 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH.

* TIMING: FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX 

* IMPACTS: STRONG AND GUSTY CROSS WINDS ON STATE ROUTES 20 AND 26
  BETWEEN IDAHO FALLS AND ARCO...ALSO HIGHWAYS 22 AND 33 WEST OF
  DUBOIS AND SAGE JUNCTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
540 
WWUS75 KPIH 280222
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
822 PM MDT FRI MAY 27 2011

IDZ020-021-280330-
/O.EXP.KPIH.WI.Y.0024.000000T0000Z-110528T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
822 PM MDT FRI MAY 27 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS EVENING. THUS...THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 27, 3:35 AM MDT, 2 minutes earlier.

Area forecast discussion, May 27, 3:35 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT FRI MAY 27 2011

.SHORT TERM...TODAY THROUGH SUN NIGHT. ONE TROUGH EXITS AND
ANOTHER SHORTWAVE ARRIVES THIS AFTERNOON. TEMPERATURES STAY COOL
AND SO ONCE AGAIN MOUNTAIN RAIN AND SNOW ARE EXPECTED. THE FEATURE
WILL ALSO BRING STRONG WIND TO THE SNAKE RIVER PLAIN...BASED ON
140-PLUS JET MAX...700MB AND 500MB WINDS...AND MODERATE COLD AIR
ADVECTION. SO WILL BE ISSUING A WIND ADVISORY FOR THIS AREA. STRONGEST
WIND EXPECTED IN THE UPPER SNAKE RIVER PLAIN. SNOW FALL AMOUNTS
APPEAR TO BE LIGHT...BUT THE RAIN ON SNOW COULD CREATE A SURGE
INTO AREA CREEKS AND THE MAIN STEM RIVERS. THE TROUGH SHOULD BE
THROUGH THE AREA LATE TONIGHT AND SOMETHING OF A BREAK DEVELOPS ON
SAT. THE ZONAL FLOW KEEPS PRECIPITATION THREAT IN THE WYOMING
BORDER REGION AND ON THE WESTERN SLOPES IN THE CENTRAL IDAHO
MOUNTAINS. THE NEXT UPSTREAM SHORTWAVE ARRIVES SUN
AFTERNOON/EVENING AND CONTINUES INTO THE EXTENDED PERIOD. BOTH THE GFS
AND NAM INDICATE VERY SIMILAR TIMING...BUT DIVERGE GREATLY ON THE
AMOUNT OF PRECIPITATION AND CLOUD COVER. EVEN TEMPERATURES TODAY
FOR LOWER ELEVATIONS ARE IN SHARP DISAGREEMENT. NAM NUMBERS HAVE
BEEN MORE CONSISTENT AND HAVE KEPT THEM MORE IN LINE WITH THE
COLDER GFS.

ANOTHER FORECAST PROBLEM IS TEMPERATURES TONIGHT. NAM CONTINUES
ITS COLDER SCENARIO AND THE POTENTIAL IS THERE FOR A FREEZE
WARNING WITH TEMPERATURES NEARING THE FREEZING MARK. A FROST
ADVISORY WAS ALSO CONTEMPLATED WITH TEMPERATURES IN THE THIRTIES
FOR THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY TONIGHT.
HOWEVER...THE WIND IS EXPECTED TO STAY ELEVATED TONIGHT. THIS IS
KEEPING THE DEWPOINT VERY LOW AND SO FROST WOULD BE VERY HARD TO
GET. MAY PUT OUT A SPECIAL WEATHER STATEMENT THAT SHELTERED AREAS
MAY SEE SUB-FREEZING TEMPERATURES.  MESSICK

.LONG TERM...MON THROUGH THU NIGHT. THE SUN NIGHT/MON STORM WRAPS
UP EARLY MON EVENING. A STRONGER UPPER LEVEL VORTEX DEVELOPS OFF
THE OREGON-CALIFORNIA COAST AND AMPLIFIES THE RIDGE PATTERN OVER
THE WESTERN STATES. THUS TUE AND WED ARE TRENDING DRIER WITH
WARMER AFTERNOON HIGHS. THE GFS HAS A WEAKER RIDGE AND THUS IS A
COOLER AND WETTER SCENARIO WITH THE UPPER LEVEL RIDGE BREAKING
DOWN DURING THE LAST 12 HOURS OF THE FORECAST. SINCE THIS WETTER
PATTERN HAS BEEN CHARACTERISTIC OF THE ENTIRE SPRING...HAVE LEANED
TOWARDS THE GFS SOLUTION.  MESSICK

&&

.FIRE WEATHER...FAST WESTERLY FLOW OFF THE PACIFIC CONTINUES TODAY.
SATELLITE IMAGERY THIS MORNING SHOWS A DISTURBANCE CROSSING OREGON
THAT WILL BRING SCATTERED SHOWERS THROUGH SOUTHEAST IDAHO THIS
AFTERNOON. SNOW LEVEL RISES TO ABOUT 6000 FEET IN THE CENTRAL
MOUNTAINS AND 7000 FEET IN THE SOUTHERN SAWTOOTH FOREST. SUPPORT FOR
THUNDERSTORMS CONTINUE TO BE MINIMAL BUT WITH STEEP TEMPERATURE
LAPSE RATES AN ISOLATED CELL COULD DEVELOP ON THE WEST SIDE NEAR
STANLEY AND IN THE CARIBOU-TARGHEE FOREST THIS AFTERNOON. ANOTHER
BREEZY DAY FOR THE SNAKE PLAIN FROM AMERICAN FALLS TO DUBOIS. A VERY
WET LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN IDAHO BORDER THIS
WEEKEND. SCATTERED TO NUMEROUS SHOWERS ARE FAVORED FROM SATURDAY
EVENING INTO MID DAY MONDAY WITH .5 TO 1 INCH PRECIPITATION IN THE
MOUNTAINS...AND .2 TO .4 IN THE LOWER VALLEYS. SATURDAY NIGHT AND
SUNDAY SNOW LEVELS MAY BE 5000 TO 5500 FEET. RS

&&

.AVIATION...WITH AN UPPER LEVEL JET NEAR THE SOUTHERN IDAHO BORDER
AND TRAILING SURFACE TROUGH FROM NORTH DAKOTA BACK TO THE IDAHO
SNAKE PLAIN...SHOULD BE VERY BREEZY AT KBYI...KPIH AND KIDA.
DISTURBANCE APPROACHING FROM OREGON WILL BRING SCATTERED SHOWERS TO
THE MOUNTAINS BEGINNING EARLY THIS MORNING...KPIH AND KIDA 19-06Z.
MVFR CEILINGS ASSOCIATED WITH SHOWERS. SNOW LEVELS RISE TO NEAR 6500
FEET IN THE UPPER AND LOWER SNAKE PLAIN THIS AFTERNOON. LAPSE RATES
ARE STEEP ENOUGH TO KEEP MENTION OF AN ISOLATED THUNDERSTORM THREAT
THIS AFTERNOON...MAINLY CENTRAL MOUNTAINS NORTH OF KSUN AND ALONG
THE WYOMING BORDER. SHOWERS BECOME LESS ACTIVE OVERNIGHT BUT A
RATHER WET LOW PRESSURE SYSTEM ARRIVES SATURDAY AFTERNOON AND
EVENING WITH SNOW LEVELS DIPPING TO 5000-5500 FEET. RS

&&

.HYDROLOGY...HENRYS FORK AT ST ANTHONY HAS RECEDED MORE THAN
PREVIOUS THINKING...LIKELY DUE TO COLDER TEMPERATURES SLOWING THE
MELT...AND IS LIKELY TO STAY UNDER FLOOD STAGE FOR AN EXTENDED
PERIOD. THUS...IT HAS BEEN REMOVED FROM THE FLOOD STATEMENT. SMALL
STREAM FLOODING REMAINS A PROBLEM WITH YET ANOTHER TROUGH MOVING
THROUGH THIS AFTERNOON AND TONIGHT. ANOTHER COLD STORM THAT WILL
BRING BOTH SNOW AND RAIN TO THE FORECAST AREA.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ020-021.

&&
Hazardous weather outlook, May 26, 4:21 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
421 AM MDT THU MAY 26 2011

IDZ017>025-031-032-271030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
421 AM MDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA.
CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.

FLOOD WARNINGS ARE ALSO IN EFFECT FOR LARGE AREAS OF EASTERN
IDAHO.  CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF STORMS WILL MOVE THROUGH CENTRAL AND EASTERN IDAHO
DURING THE MEMORIAL DAY WEEKEND...INCLUDING A CHANCE FOR
THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. EXPECT PERIODS OF VERY
WINDY CONDITIONS. ANOTHER STORM IS EXPECTED SUNDAY AFTERNOON INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.